... doctor would like me to start taking 500mg. of niacin controlled release daily. Is there a medical name for good cholesterol? Also,the reason for the cholesterol test was my stomach always feels bloated,swollen,etc. I was told this was a symptom of high cholesterol.Could this also be a symptom for "low good cholesterol"? I hope that I made some sense.Thank You,Pru
6 Aug 2009
The medical name for good cholesterol is High Density Lipoprotein (HDL) and bad cholesterol is low density lipoprotein (LDL).
High cholesterol levels generally are asymptomatic and that is why go unnoticed a lot of the time. Your doctor was probably checking your liver function, etc. by doing your blood test and that is when the high blood cholesterol was detected.
Niacin is used for high triglyceride levels. Trigylceride is also a classed as a bad cholesterol.
For detailed information on this topic please visit the links below.
24 Jan 2011
If you are having low HDL (good cholesterol) levels, this explains why your doctor is prescribing niacin. Your bowel bloating, and your stomach upset could be explained by any problem with gall bladder, which is the organ that helps clearing your body from cholesterol by passing it out. So check with your doctor if the problems are related to gall bladder, any intestine disorders (bacteria, parasites, candidosis) or imbalance of "good normal flora" of your intestines.
- Niacin Information for Consumers
- Niacin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Niacin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 1 Apr 2010
Suffered from high triglycerides for years with no success with diet and exercise, Dr. prescribed Lopid and OTC Niacin at same time then potassium ...
1 answer • 18 May 2010
check up and I had an abnormal liver reading. Could this be from recently taking niacin?
1 answer • 5 Jun 2010
2 answers • 5 Jul 2012
High Cholesterol - Familial Homozygous - Anyone trying niacin therapy? Results? As I get older, what
... use to help a little no longer seems to help. Any thoughts 2 share? Daniel diet did absolutely nothing for me ... Statin drugs give me excessive ...
1 answer • 12 Mar 2014